CSN Login
Members Online: 0

You are here

It's Game Time!!

Lilmiss82's picture
Lilmiss82
Posts: 257
Joined: Dec 2009

So tomorrow at 11:15 am I will have the pleasure of receiving my first cocktail of FOLFIRI. I've decided to switch from the 5-fu pump to the pills, which should be interesting, but I need a break from that pump. Anyways, I spoke with my oncologist today and he stated that I would get my infusion every 3rd week. Is this normal?? I thought it would be like FOLFOX and get it every other week. Why do you think I would have the infusion in this order? Not that I mind having a long recovery time but it just seems to long in between treatments. I worry a lot, can't you tell:)? Oh one more thing, my CEA was taken yesterday, first time since my biopsy and it has gone down to 1.8 (2.8 before biopsy)!! I really think my supplements are helping, but who knows , I just haven't seen them this low in a long time and was super happy to hear my results. Anyways, wish me luck tomorrow, and I'll more than likely post soon, telling you guys all about my chemo hangover:)

plh4gail's picture
plh4gail
Posts: 1238
Joined: Oct 2010

Yeay for your attitude! you go get'em. I had Folfiri every two weeks and honestly I think it made me feel more sick in a tired kind of way. Very weak and pale. So since you seem to be doing well with what you have been doing to your body....enjoy the little lengthening between infusions. Funny thing with food was on folfiri I wanted food that had strong flavor. My loved ones wanted to bring me soup and rice like on the other treatments I had and all of a sudden if it wasn't Italian or Mexican, I didn't like it. And everything was waay too salty. Even if it wasn't salted. lol. oh.....I lost some hair. But whatever. I want to know what supplements you are on please!! I took Biotin after I finished for hair growth and a friend just told me about a shampoo "ovation" i may try.

You're going to do great!

Gail

here4lfe
Posts: 306
Joined: Jan 2010

That's my wife's regime. Infusion of Irinotecan, Avastin and some steriods etc, with 2 weeks of Xeloda pills. Good Luck.

Best

Sundanceh's picture
Sundanceh
Posts: 4408
Joined: Jun 2009

Well, before I blow sunshine up your tailpipe, here's a litte heads up....

First, who knows what a normal routine is with chemo anymore? The 'norm' is every 2 weeks over a 6-month period. But, the extra week could be a blessing in disguise for you. If that's the way they want to go, I'd ride with it.

Folfiri was very harsh on me. I won't go into it, 'cause I don't want to dent your enthusiasm and I'm sure you'll do better than me. After 51x, my body reacted differently than a nice young body like yours will. There is fatigue and nausea, diarrhea for some but that was not a huge issue for me. It was just a tough treatment for me.

Switch from Pump to Xeloda? Your body will tell you this. Having done both, I like the pump despite it's inconveinences. First, because it's covered by the medical plan and Xeloda is a prescription medication, which will mean a co-pay.

I found Xeloda to be very hard on my stomach. And it wrecked my feet so bad that I could not hardly stand or walk in shoes after several months. Of course, the doctors told me nothing to expect.

There might be huge blistering or peeling of your feet as the toxicity builds up in your body from the Xeloda. I was doing 4000 mg a day / 8 pills. Originally started on the 14 on / 7 off program.

But, when it got so bad, we switched and did 7 on / 7 off and that seemed to be just as effective and somewhat easier.

Your fingertips will probably turn a brighter red and could get irritated like with typing or trying to open bottles, tie your shoes etc.etc. Or, you might have good dexterity and be ok there.

But the feet is where you've got to watch. Go buy a tin of Bag Balm. Smear it all over your feet and then put socks on over that to keep in the moisture. Do this 3x a day at least, morning, evening and before bedtime. Jump on it from the start and I think you'll head off the problems that I had.

My doctor told me nothing. That's why I stay here on this board, Melissa. To give folks like you the head up that I never got.

You can take a variety of things for nausea. The pills just ate my guts up. I found sometimes some milk would coat the lining and sort of allievate the aggravation.

They may start you off on 4000 mgs a day, but could move you down to 3000 if you have a hard time with it.

Ok, "gametime" as you say. Get in there and chase it down. All the best of luck with this new treatment. I hope you do well with this regimen.

-Craig (woops, I mean Rock)

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

will pray for you!

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Hi Melissa,

When I was on Xeloda, my schedule also changed from every two weeks to every three weeks. It's because (if your schedule ends up like mine was) you'll need to take Xeloda every day for two weeks, then you'll get one week off of it. Your body needs that break. The amount of other chemo (irinotecan from Folfiri) will be adjusted so it works- you shouldn't end up getting the same amount but just a week farther apart- I think the dose is slightly upped. I'm sure if you ask, your oncologist can explain it to you.

Good news on the CEA going down! I'll think of you today, as we're both getting chemo today. Take care!!

Lisa

laurettas
Posts: 372
Joined: May 2011

Love your enthusiasm! Am looking forward to your updates--can't imagine the cancer having a chance.

For those of you who have taken Xeloda, what were your experiences? Were the side effects the same as 5FU, worse, different? Did you have much trouble with hand/foot syndrome? Thanks!

keystone's picture
keystone
Posts: 134
Joined: Dec 2010

My husband was on a very high dose of xeloda along with his radiation pre-surgery. He now is on 5-FU. The xeloda was very hard on him as far as nausea until we researched and found that folic acid increased side effects. The US fortifies all breads, pastas and cerials (especially cerials) with folic (folate). The day after pulling so much of this from his diet he was a new person. I have shared this with others on here with the same results. He did not have the foot and mouth and his oncologist was surprised since of his dosage (3600 mg every day for 6 weeks straight yikes!) Hope this helps out! Good luck sweetie! Stephanie

laurettas
Posts: 372
Joined: May 2011

Now one more question. Why did they switch him from Xeloda to 5FU? I know for some people it is the money issue since 5FU is less expensive.

tanstaafl's picture
tanstaafl
Posts: 1296
Joined: Oct 2010

My wife has done much better by systemically eliminating synthetic folate in the food supply (bread, flour, pasta etc). Before the toxicity could build up over a few months.

We have to mix our own vitamin forumla to avoid the standard synthetic folate. She has to use leucovorin (calcium folinate), closer to natural B9, with her UFT oral chemo to be effective. Also she takes the PSK to build up her WBC, RBC, platelet blood parameters.

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

very very best of luck....hoping it all goes well

quoting my chemo nurse once again

Maggie..."until you have a problem .....there is NO problem"

have to learn to not anticipate a problem....

have a hug

mags

herdizziness's picture
herdizziness
Posts: 3642
Joined: Apr 2010

My onc actually told me a while back that the less bread you eat while on Xeloda, the better it works on you. Since I'm not a bread eater I've done well on it. Surprised Onc didn't mention this. What a dosage he had, yikes is right!!
Winter Marie

tootsie1's picture
tootsie1
Posts: 5056
Joined: Feb 2008

Praying this goes very well for you!

*hugs*
Gail

herdizziness's picture
herdizziness
Posts: 3642
Joined: Apr 2010

And I've always been every 3 weeks, so not that unusual, when you're not on the pump.
Here's to you doing well!!
Winter Marie

Subscribe to Comments for "It's Game Time!!"